Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 488, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 2009, 11:09 PM CDT for Caddo County, Comanche County, Kiowa County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2009, 11:09 PM CDT (04:09 UTC)
- Expired
- Jun 14, 2009, 11:50 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Caddo County, OK, Comanche County, OK, Kiowa County, OK
The radar
The Altus AFB radar (KFDR), 70 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 6:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3839 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:28 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 14, 10:28 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1028 PM CDT SUN JUN 14 2009 .UPDATE... WEAKER CAP TONIGHT PER OUN SOUNDING WITH ABOUT 3500 J/KG ABOVE 8H. AS UPPER WAVE LIFTS NORTHEAST OVERNIGHT MAY SEE STORMS BECOME DEEPER ROOTED. ISOLATED SEVERE STORM ACROSS SOUTHWEST OK LIKELY HAD HAIL TO BASEBALLS. STORMS JUST NORTH OF OK BORDER HAVE ALSO TRENDED UP AS WELL AS A FEW STORMS IN THE PAHNANDLE. WILL INCREASE POPS ACROSS AT LEAST WESTERN OK FOR REST OF TONIGHT AND MAY NEED TO BRING HIGHER POPS FARTHER EAST. DEEP LAYER SHEAR OF 40-50 KNOTS ALONG WITH MORE THAN SUFFICIENT CAPE WILL RESULT IN GOLFBALL TO TENNIS BALL SIZE HAIL WITH THE STRONGER STORMS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 94 72 97 / 50 20 10 10 HOBART OK 69 98 72 100 / 60 20 10 10 WICHITA FALLS TX 71 98 75 100 / 30 10 10 0 GAGE OK 63 94 66 97 / 60 20 10 0 PONCA CITY OK 68 92 72 94 / 70 30 30 20 DURANT OK 74 95 74 95 / 30 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX
Hazardous weather outlook, Jun 14, 11:43 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1143 AM CDT SUN JUN 14 2009
OKZ004>048-050>052-TXZ083>090-151000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1143 AM CDT SUN JUN 14 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS ALL OF NORTHERN... WESTERN... CENTRAL...
AND SOUTHERN OKLAHOMA... AS WELL AS ALL OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM THIS
AFTERNOON THROUGH 1 AM.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM HAIL TO THE
SIZE OF GOLFBALLS.
DAMAGING WIND GUSTS TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON THROUGH EARLY MONDAY MORNING.
DISCUSSION...
A STATIONARY FRONT AND OUTFLOW BOUNDARIES COULD AGAIN PROVIDE A
FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THUNDERSTORMS
OVERNIGHT AND THIS MORNING HAVE CREATED SEVERAL OUTFLOW BOUNDARIES
THAT WILL LAY ACROSS THE AREA THIS AFTERNOON. THE STATIONARY FRONT
MAY ALSO BECOME BETTER DEFINED THIS AFTERNOON. A CAP OR WARMER AIR
ALOFT WILL LIKELY SUPPRESS SURFACE-BASED THUNDERSTORM DEVELOPMENT
THROUGH MUCH OF THE AFTERNOON. HOWEVER... ENOUGH LIFT ASSOCIATED
WITH THE BOUNDARIES AND SURFACE HEATING MAY BECOME SUFFICIENT TO
OVERCOME THE CAP. MEANWHILE... A SHORTWAVE WILL APPROACH FROM THE
SOUTHWEST U.S. TODAY EVENTUALLY MOVING INTO THE PLAINS. THIS
DISTURBANCE MAY ALSO PROVIDE ADDITIONAL LIFT TO THE REGION. EVEN
THOUGH THE AMOUNT OF INSTABILITY AVAILABLE TODAY MAY NOT BE AS GREAT
AS THE PAST COUPLE OF DAYS... MODERATE TO STRONG INSTABILITY IS
STILL EXPECTED TO DEVELOP OVER THE AREA THIS AFTERNOON. DEEP LAYER
SHEAR SUFFICIENT FOR SUPERCELLS IS ALSO EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND EVENING. LARGE HAIL AND STRONG WINDS WILL BE THE
MAIN CONCERN THIS AFTERNOON AND EVENING.
OTHER STORMS COULD DEVELOP ON THE HIGHER TERRAIN TO THE WEST. THESE
STORMS MAY DEVELOP INTO ONE OR MORE COMPLEXES THAT MOVE ACROSS
PORTIONS OF THE AREA TONIGHT. SOME OF THESE STORMS MAY BE SEVERE...
WITH DAMAGING WIND GUSTS BECOMING THE MAIN CONCERN.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
CONTINUED MODERATE SOUTHWEST FLOW ALOFT WITH EMBEDDED UPPER LEVEL
DISTURBANCES...AS WELL AS THE LINGERING FRONTAL BOUNDARY...WILL
MAINTAIN A CHANCE OF THUNDERSTORMS MOSTLY OVER NORTHERN OKLAHOMA ON
MONDAY. BY TUESDAY...HIGH PRESSURE BUILDING NORTHWARD FROM TEXAS
WILL STRENGTHEN THE WARM AIR CAP...DISCOURAGING THUNDERSTORM
DEVELOPMENT. THE NEXT CHANCE OF THUNDERSTORMS WILL BE LATE IN THE
WEEK AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
MONDAY MORNING.
MAXWELLIn the hours before
Special weather statement, Jun 14, 9:11 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 911 PM CDT SUN JUN 14 2009 OKZ014>017-021>023-150315- ROGER MILLS OK-DEWEY OK-BLAINE OK-CUSTER OK-CADDO OK-BECKHAM OK- WASHITA OK- 911 PM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...BLAINE...CADDO... CUSTER...DEWEY...ROGER MILLS AND WASHITA COUNTIES. OUTFLOW FROM A LARGE AREA OF WEAKENING THUNDERSTORMS WILL PRODUCE STRONG WINDS ACROSS PARTS OF WEST CENTRAL OKLAHOMA. WIND GUSTS TO 45 MPH WILL BE POSSIBLE. PEOPLE IN BECKHAM...BLAINE...CADDO...CUSTER...DEWEY...ROGER MILLS AND WASHITA COUNTIES...INCLUDING THE CITIES OF CLINTON...ELK CITY AND WEATHERFORD...SHOULD BE PREPARED FRO STRONG WIND GUSTS OVER THE NEXT HOUR.
Special weather statement, Jun 14, 9:26 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 926 PM CDT SUN JUN 14 2009 OKZ036-037-TXZ083-085-150300- JACKSON OK-TILLMAN OK-HARDEMAN TX-WILBARGER TX- 926 PM CDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHEAST HARDEMAN...JACKSON...WESTERN TILLMAN AND NORTHERN WILBARGER COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ELMER TO 10 MILES WEST OF ODELL AT 925 PM CDT...MOVING EAST AT 30 MPH. SMALL HAIL...BRIEF HEAVY RAIN...AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE STORMS.
Local storm report, Jun 14, 10:18 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1018 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 1 E ELMER 34.48N 99.33W
06/14/2009 E1.75 INCH JACKSON OK LAW ENFORCEMENT
QUARTER TO GOLFBALL HAIL.
&&
DWLocal storm report, Jun 14, 10:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1038 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM TSTM WND GST TIPTON 34.50N 99.14W
06/14/2009 E65 MPH TILLMAN OK AMATEUR RADIO
&&
DWLocal storm report, Jun 14, 10:48 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1048 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM HAIL HEADRICK 34.63N 99.14W
06/14/2009 E1.75 INCH JACKSON OK CO-OP OBSERVER
&&
DWLocal storm report, Jun 14, 10:54 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1054 PM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM HAIL 1 S SNYDER 34.64N 98.95W
06/14/2009 E1.25 INCH KIOWA OK AMATEUR RADIO
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 50 min |
| Jun 14, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 36 min |
| Jun 14, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 48 min |
| Jun 14, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 48 min |
| Jun 14, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 60 min |
| Jun 15, 12:07 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 38 min |
| Jun 15, 12:33 AM CDT | Wind Advisory | OUN | Beckham, Blaine, Caddo, Canadian, Cleveland, Custer and 13 more | 3 hr |
| Jun 15, 2:30 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 30 min |
| Jun 15, 6:23 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 18 min |
| Jun 14, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.